Large deviations and transitions between equilibria for stochastic Landau-Lifshitz-Gilbert equation

Research output: Contribution to journalArticle

Full text download(s)

Author(s)

Department/unit(s)

Publication details

JournalArchive for Rational Mechanics and Analysis
DateAccepted/In press - 27 Mar 2017
DateE-pub ahead of print - 28 Apr 2017
DatePublished (current) - Nov 2017
Number of pages62
Pages (from-to)1-62
Early online date28/04/17
Original languageEnglish

Abstract

We study a stochastic Landau-Lifshitz equation on a bounded interval and with finite dimensional noise. We first show that there exists a pathwise unique solution to this equation and that this solution enjoys the maximal regularity property. Next, we prove the large deviations principle for small noise asymptotic of solutions using the weak convergence method. An essential ingredient of the proof is compactness, or weak to strong continuity, of the solution map for a deterministic Landau-Lifschitz equation, when considered as a transformation of external fields. We then apply this large deviations principle to show that small noise can cause magnetisation reversal. We also show the importance of the shape anisotropy parameter for reducing the disturbance of the solution caused by small noise. The problem is motivated by applications of ferromagnetic nanowires to the fabrication of magnetic memories.

Bibliographical note

© Springer-Verlag Berlin Heidelberg 2017. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details.

An early version of this paper was available since 2012 at https://arxiv.org/abs/1202.0370

    Research areas

  • stochastic Landau-Lifschitz equation, strong solutions, maximal regularity, large deviations, Freidlin-Ventzell estimates

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations